MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00691
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.Occupation = non-healthcare professional.Pma/510(k) number = pre-amendment.(b)(4).The device was removed surgically.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a left lower extremity angiogram with percutaneous transluminal angioplasty (pta) of the anterior tibial, peroneal, and posterior tibial arteries, a bentson straight fixed core wire guide separated in the patient.Reportedly, the patient had underwent many procedures over the past year.The pta was reportedly successful.No issues were encountered upon initial placement of the sheath into the right femoral artery, which was performed under fluoroscopy and ultrasound guidance.During the procedure, the physician attempted to insert the cook bentson wire inside the flexor sheath to perform a sheath exchange to another manufacturer's 6 french 11 cm sheath, in order to place a closure device.Resistance was encountered upon removal of the sheath over the wire; however, the physician pulled the sheath "as he would any other sheath exchange".After removal, the distal end of the sheath was missing and the inner woven braids were wrapped around the bentson wire, which had also separated.The distal portions of both the sheath and wire guide remained in the right common femoral artery.Manual pressure was applied and hemostasis was achieved.A vascular surgeon was consulted for removal of the sheath and wire guide.The patient went to surgery immediately for removal of the devices and repair of the artery.The patient was an inpatient and the left foot was amputated later the same day.There have been no reports of adverse effects to the patient with the exception of the additional surgery required to remove the broken sheath and wire.The separation of the sheath will be reported under patient identifier (b)(6).
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: d10, h3.The device will not be returned.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
No new patent or event information to report.
 
Additional Manufacturer Narrative
Additional information: c.Description of event: as reported, during a left lower extremity angiogram with percutaneous transluminal angioplasty (pta) of the anterior tibial, peroneal, and posterior tibial arteries, a bentson straight fixed core wire guide separated in the patient.Reportedly, the patient had underwent many procedures over the past year.The pta was reportedly successful.No issues were encountered upon initial placement of the sheath into the right femoral artery, which was performed under fluoroscopy and ultrasound guidance.During the procedure, the physician attempted to insert the cook bentson wire inside the flexor sheath to perform a sheath exchange to another manufacturer's 6 french 11 cm sheath, in order to place a closure device.Resistance was encountered upon removal of the sheath over the wire; however, the physician pulled the sheath "as he would any other sheath exchange".After removal, the distal end of the sheath was missing and the inner woven braids were wrapped around the bentson wire, which had also separated.The distal portions of both the sheath and wire guide remained in the right common femoral artery.Manual pressure was applied and hemostasis was achieved.A vascular surgeon was consulted for removal of the sheath and wire guide.The patient went to surgery immediately for removal of the devices and repair of the artery.The patient was an inpatient and the left foot was amputated later the same day.Investigation ¿ evaluation: a document based investigation was performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.There is no ifu for the bentson wire guide.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The investigation conclusion could not establish a definitive cause, but a potential cause can be attributed to the patents condition which included hypertension, diabetes, peripheral artery disease, claudication, right aka and left fem-pop bypass.Many procedures over the past year and a history of smoking.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10002233
Report Number1820334-2020-00872
Device Sequence Number922393
Product Code DQX
UDI-Device Identifier00827002006911
UDI-Public(01)00827002006911(17)250213(10)10309849
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2025
Device Model NumberG00691
Device Catalogue NumberTSFB-35-145
Device Lot Number10309849
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2020
Supplement Date Received by Manufacturer05/15/2020
11/05/2020
05/05/2021
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date05/18/2020
11/10/2020
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS 6FR, 11CM SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight70